Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Elimination of ramification I: The generalized stability theorem


Author: Franz-Viktor Kuhlmann
Journal: Trans. Amer. Math. Soc. 362 (2010), 5697-5727
MSC (2010): Primary 12J10, 13A18; Secondary 12L12, 14B05
Published electronically: June 11, 2010
MathSciNet review: 2661493
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a general version of the ``Stability Theorem'': if $ K$ is a valued field such that the ramification theoretical defect is trivial for all of its finite extensions, and if $ F\vert K$ is a finitely generated (transcendental) extension of valued fields for which equality holds in the Abhyankar inequality, then the defect is also trivial for all finite extensions of $ F$. This theorem is applied to eliminate ramification in such valued function fields. It has applications to local uniformization and to the model theory of valued fields in positive characteristic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 12J10, 13A18, 12L12, 14B05

Retrieve articles in all journals with MSC (2010): 12J10, 13A18, 12L12, 14B05


Additional Information

Franz-Viktor Kuhlmann
Affiliation: Department of Mathematics and Statistics, University of Saskatchewan, 106 Wiggins Road, Saskatoon, Saskatchewan, Canada S7N 5E6
Email: fvk@math.usask.ca

DOI: http://dx.doi.org/10.1090/S0002-9947-2010-04973-6
PII: S 0002-9947(2010)04973-6
Received by editor(s): May 27, 2008
Published electronically: June 11, 2010
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.